Alert archive / Wisconsin / River Flood Warnings in 2022
River Flood Warning 10, NWS Green Bay, WI
NWS Green Bay, WI issued this river flood warning at Apr 13, 2022, 6:13 PM CDT for Lincoln County, Marathon County, Wisconsin. It was in force for 47 hr.
The area
The counties it named.
The facts
- Issued
- Apr 13, 2022, 6:13 PM CDT (23:13 UTC)
- Expired
- Apr 15, 2022, 4:47 PM CDT
- In force
- 47 hr
- Issued by
- NWS Green Bay, WI
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Lincoln County, WI, Marathon County, WI
The radar
The Green Bay radar (KGRB), 146 km from the middle of the area, began a volume at 23:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Wisconsin River at Merrill (RRLW3). The gauge peaked at 12.06 ft at Apr 14, 2022, 10:00 AM CDT.
- Action stage
- 10 ft
- Minor stage
- 11 ft
- Moderate stage
- 13.5 ft
- Major stage
- 15 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 05395000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this river flood warning went out at Apr 13, 3:50 PM CDT, 2 hours 23 minutes earlier.
Area forecast discussion, Apr 13, 3:50 PM CDT, 2 hours 23 minutes before
Area Forecast Discussion National Weather Service Green Bay WI 350 PM CDT Wed Apr 13 2022 Forecast discussion for routine afternoon forecast issuance .SHORT TERM...Tonight and Thursday Issued at 350 PM CDT Wed Apr 13 2022 Lots going on in the short term forecast. Immediate focus is on developing showers across southern and western WI and potential for any thunderstorms this afternoon. Cooling temps will lead to minor snow accumulations across the north tonight and again tomorrow. The main story tomorrow will be the wind. Gusts of 35 to 45 mph has prompted a Wind Advisory for much of the area. This afternoon...The main surface system remains back across the ND/MN border, while a second low pressure has setup across western Wisconsin. The warm front extending east from this low has been a little farther south than initially anticipated today, keeping temperatures and dew points cooler and the low clouds in place. Over the past hour or two, the warm front has inched northward into the southern forecast area, which is noted by the wind direction and temperature differences at KOSH compared to farther north. The main impact this has on today's weather is the lack of instability and thunderstorm potential. Current mesoanalysis shows barely any instability in WI, yet alone northeast WI. There are a couple small areas of MUCAPES 200 to 400 J/kg across southern WI as of 19Z. CAMs vary on developing any CAPE later this afternoon, with some backing down to 300 to 500 J/kg across east-central WI from about 4pm to 8pm. Will continue to carry chance of thunderstorms across the Fox Valley and northeast WI until around 03Z/10pm. SPC reduced this area to a marginal risk (down from a slight earlier) as well. There could be isolated strong storms which produce hail or brief, gusty winds. But think overall severe threat is limited at this point. Tonight...Attention then turns to the rain/snow potential tonight. As the first low rotates north through WI this evening and overnight expect light to moderate precipitation to develop. As temperatures drop across northern and parts of central WI rain will mix with and change to snow, leading to minor accumulations by Thursday morning. Less than 1 inch of snow is expected across north-central WI. Overall QPF (mainly from rain) will range from quarter to half an inch in most places, allowing for some minor ponding on roadways and continue to swell the slowly rising rivers. Lows will range from the upper 20s in the Northwoods to the lower 30s across east-central WI. Thursday...There will be a lull in the precipitation through much of the morning. As the upper low/main surface low track across northwest WI this will provide enough lift to produce scattered showers through the late morning and afternoon--primarily across northern and central WI. Moisture is not considerably deep, so expect scattered and light amounts. Ptype will mostly be snow by this point as cooler air wraps around from the low. Additional snow amounts will range from a dusting to half an inch across north-central WI, with little to no accumulation elsewhere. Highs Thursday will range from the middle 30s in the Northwoods to the middle 40s in the Fox Valley. .LONG TERM...Thursday Night Through Wednesday Issued at 350 PM CDT Wed Apr 13 2022 Fairly progressive flow expected over much of the CONUS through the period, sending several systems across the Great Lakes. Not much warm air to push into the region, so looking like reaching the 50s will be a struggle into early next week. Flow turns more southerly toward the middle and end of next week, which should allow temps to climb back toward normal. Thursday night into Friday...vertically stacked low pressure will continue to sit and spin and slowly meander northeast across Ontario. This will keep a cool, cyclonic flow across the region. Combined with embedded pieces of weak shortwave energy and moisture wrapping around the low, still expect rain/snow shower activity to continue at times across much of north central WI, with a few flurries or sprinkles possible farther south/east. Will not be impactful with only some slushy accumulation possible on grassy surfaces. The left over boundary and baroclinic zone will also be lurking to our south and could have some light precip associated with it over the southern CWA, but this should push southward during the day on Friday. Wind will decrease in the evening as better mixing comes to an end, but gradient remains tight through the night, so expect winds to remain gusting up to 30-35 mph. Friday will be less windy than Thursday, but gusts to around 30 mph are still expected. It will be a cold April night, with lows ranging from the teens and 20s over central and northern WI to closer to the freezing mark near Lake Michigan. Friday will be another cool day with well below normal temps. Highs only in the 30s to lower 40s are expected, with wind chills in the teens and 20s...brrrrr. Rest of the long term...lingering sprinkles or flurries are possible Friday night as the low slowly pushes into Quebec and high pressure builds into the western Great Lakes. This high will bring quiet weather and less wind to the area for the start of the weekend. The next system will track across the northern Plains this weekend and arrive in the Great Lakes by Monday morning. It will spread a round of precip across the area Sunday night into Monday morning. Temp profiles support mainly snow with some rain mixing in over the south. Slushy accumulations are looking more likely, especially over central and northern WI. Additional rain/snow showers are expected on Monday as the upper trough pushes through the area. Brief ridging builds in behind this system with another system bringing more unsettled weather to the area mid next week. No above normal temps are in sight, with no sustained push of warm air through the middle of next week. && .AVIATION...for 18Z TAF Issuance Issued at 1244 PM CDT Wed Apr 13 2022 A mix of mainly IFR/LIFR flying conditions are expected through the rest of today and most of tonight. Occasional breaks in the low clouds and good visibility will create brief windows of VFR or MVFR conditions, but the general trend will be for cigs around 200 to 600 ft. Vsbys improved early this afternoon from the morning fog, but expect vsbys to drop again once rain arrives mid- afternoon. Thunderstorms are still possible from mid afternoon to early evening (generally 3PM to 8PM CDT) and tailored each TAF forecast to the most likely timing via TEMPO groups. Outside of the thunderstorm window, rain showers will persist through most of the night. Cigs and vsbys improve tomorrow morning with the main impact becoming winds. Southwest gusts to 35 to 40 kts are possible. && .GRB WATCHES/WARNINGS/ADVISORIES... Wind Advisory from 10 AM to 7 PM CDT Thursday for WIZ018>022-030- 031-035>040-045-048>050-073-074. && SHORT TERM.....KLJ LONG TERM......Bersch AVIATION.......KLJ
Hazardous weather outlook, Apr 13, 3:25 PM CDT, 2 hours 48 minutes before
Hazardous Weather Outlook National Weather Service Green Bay WI 325 PM CDT Wed Apr 13 2022 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-142030- Vilas-Oneida-Forest-Florence-Northern Marinette County-Lincoln- Langlade-Menominee-Northern Oconto County-Door-Marathon-Shawano- Wood-Portage-Waupaca-Outagamie-Brown-Kewaunee-Waushara-Winnebago- Calumet-Manitowoc-Southern Marinette County- Southern Oconto County- 325 PM CDT Wed Apr 13 2022 This Hazardous Weather Outlook is for north-central and northeast Wisconsin. .DAY ONE...Tonight Isolated strong thunderstorms are possible over east-central Wisconsin through early evening. Hail and gusty winds will be the main threats. Locally heavy rains are also expected through this evening. With water levels already running high, several rivers may surpass bankfull or reach minor flood stage later in the week. .DAYS TWO THROUGH SEVEN...Thursday through Wednesday Strong winds are forecast to develop on Thursday, with gusts as high 45 mph. The gusty winds will likely continue into the early evening. .SPOTTER INFORMATION STATEMENT... Formal spotter activation is not expected tonight. LMZ521-522-541>543-142030- The Bay of Green Bay south of a line from Cedar River MI to Rock Island Passage-Lake Michigan from Washington Island to Sheboygan- 325 PM CDT Wed Apr 13 2022 This Hazardous Weather Outlook is for portions of northwest Lake Michigan and the waters of Green Bay. .DAY ONE...Tonight Dense fog will remain possible through the evening. There is a chance of thunderstorms this afternoon and evening. Some of these storms may become strong and pose a hazard to mariners. Winds will increase later this evening with a Gale Warning starting after midnight. .DAYS TWO THROUGH SEVEN...Thursday through Wednesday A Gale Warning is in effect on Thursday. Gusty wind will create hazardous conditions to small craft Thursday night and Friday. KLJ/Bersch
The office that day
Everything else NWS Green Bay, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 13, 4:11 AM CDT | Gale Warning | GRB | 47 hr | |
| Apr 13, 4:11 AM CDT | Marine Dense Fog Advisory | GRB | 18 hr | |
| Apr 13, 10:37 AM CDT | River Flood Warning | GRB | Marathon | 3 days |
| Apr 13, 2:00 PM CDT | Wind Advisory | GRB | Brown, Calumet, Door, Kewaunee, Langlade, Lincoln and 12 more | 29 hr |
| Apr 13, 5:55 PM CDT | River Flood Warning | GRB | Wood | 41 hr |
Nearby
River Flood Warnings in Wisconsin, 2022Every river flood warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.